or Connect
Mothering › Mothering Forums › Baby › Life With a Baby › Probiotics causing diarrhea?
New Posts  All Forums:Forum Nav:

Probiotics causing diarrhea?

post #1 of 5
Thread Starter 

I have always thought that probiotics help with diarrhea in babies.  But ever since my son has started taking them, his poop has been completely liquid.  They weren't this way before.  Anyone experienced this?

 

Oh and he is formula fed by the way.  

post #2 of 5

Well, I know that the Activia yogurt has that affect on some people.(because of the high probiotic content I assume)  Probiotics have never done that to me though.  Perhaps the dose is too high for him.   Which brand and dosage are you giving?

post #3 of 5

Yes, a dose that is too high can cause that.  It can also be caused by an organism that doesn't work well for a person.  Our DS1 had this reaction to saccharomyces boulardii, the organism in Florastor.  He does fine on probiotics without this organism.  You may need to try a brand with a different mix of organism and/or a smaller dose.

post #4 of 5
Thread Starter 

I'm using Udos Choice infant blend.  I give him 1/2 a teaspoon which is what the directions say.  But now that you mention that, it is the same dose for an infant all the way to 5 so that may be a high dose for a 4 month old.  Wish I would have thought of that! redface.gif

post #5 of 5

Yes, probiotics can cause loose stools.  I'd start your lo off on a smaller dose and gradually increase.

New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Life With a Baby
Mothering › Mothering Forums › Baby › Life With a Baby › Probiotics causing diarrhea?